Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 338, NWS Omaha, NE

July 7, 2001Cedar County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 7, 2001, 7:37 AM CDT for Cedar County, Nebraska. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 7, 2001, 7:37 AM CDT (12:37 UTC)
Expired
Jul 7, 2001, 8:45 AM CDT
In force
68 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cedar County, NE

What was reported inside it

TimeReportWhereRemark
Jul 7, 8:05 AM CDTThunderstorm Wind 50 EHartington, NEThunderstorm winds broke large tree limbs and uprooted trees from northwest of Hartington into Hartington.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 0.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2001-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2001-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-708 J/kg
Mixed-layer LCL
2159 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:41 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 7, 3:41 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
305 AM CDT SAT JUL 7 2001

AMENDDED TO ADJUST NRN EXTENT OF HEAT INDEX SLIGHTLY.

TEMPERATURES WILL CONTINUE TO BE THE MAIN FOCUS...WITH SOME NEED TO
ADDRESS SMALL POPS THE NEXT FEW DAYS.  SURFACE ANALYSIS EARLY THIS
MORNING SHOWED WARM FRONT FROM MN SOUTH INTO MO...WITH CDFNT FROM
NERN MN INTO SERN SD AND NWRN NE.  A WEAK TROF STRETCHED FROM NWRN
IA INTO NERN CO.  DEWPOINTS REMAIN POOLED IN THE LOWER TO MID 70S
OVER MUCH OF THE AREA.  HIGHS YESTERDAY IN THE LOCAL AREA MAXED OUT
AT 102 IN LNK AND RANGED TO THE LOWER 90S UP ALONG THE SD BORDER.
HIGHS TODAY SHOULD BE ABOUT THE SAME OR JUST A BIT COOLER IN THE
NORTH...BUT ABOUT THE SAME AND POSSIBLY A BIT HOTTER IN THE SOUTH.
850 MB TEMPERATURES ARE EXPECTED TO BE JUST A LITTLE COOLER...WITH
THICKNESS VALUES ABOUT THE SAME AS YESTERDAY.  WILL ISSUE A HEAT
ADVISORY TODAY FOR ABOUT THE SRN HALF OF THE AREA.  WILL HOLD ONTO
THE SLIGHT CHANCE OF PCPN IN THE NORTH TODAY...WHERE MID LEVEL
DEWPOINTS WILL BE HIGHER AND 700 MB TEMPERATURES NOT QUITE AS WARM
AS FARTHER SOUTH.  00Z MESOETA RUN GENERATES SOME LGT PCPN IN NERN
NE BY 21Z.

THE FRONT SHOULD CONTINUE TO SAG SOUTH TONIGHT...WITH SOME SMALL
CHANCE OF TSTMS.  MESOETA INCREASES 700 MB DEWPOINTS TO AROUND 9 C
BY 03Z FROM NW OF LNK TOWARD OMA THEN KEEPS THE MID LEVEL MOISTURE
IN PLACE OVER THE NRN AND CENTRAL ZONES OVERNIGHT.  POSSIBILITY OF
SFC BASED STORMS IS VERY LOW...BUT FORECAST SOUNDINGS SHOW SLIGHT
MID LEVEL COOLING AND POTENTIAL FOR ELEVATED STORMS TONIGHT.  RING
OF FIRE PATTERN MAY BE MORE ACTIVE SUNDAY/MONDAY AS 500 MB HEIGHT
VALUES DECREASE SLIGHTLY.  HAVE KEPT SOME 20/30 PERCENT CHANCES
GOING IN THE NRN ZONES TONIGHT INTO SUNDAY NIGHT.  NGM MOS LOWS
SEEMS A BIT TOO COOL TONIGHT.  FOR SUNDAY...THEY SEEM SLIGHTLY
TOO WARM IN THE NORTH...BUT OK IN THE SOUTH.  MIGHT MAKE A FEW
SMALL CHANGES TO THE MONDAY-FRIDAY FORECAST BASED ON LATEST MRF
OUTPUT.  FIRST DRAFT OF THE WORK ZONES WAS SENT.

.OMA...HEAT ADVISORY TODAY NEZ042>045-050>053-065>068-078-088>093
       AND IAZ069-079-080-090-091

MILLER

In the hours before

Special weather statement, Jul 7, 5:55 AM CDT, 1 hour 42 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
555 AM CDT SAT JUL 7 2001

STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED TODAY OR
TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN PARTS OF
NORTHEAST NEBRASKA THIS MORNING.  THESE STORMS MAY PRODUCE SOME
LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS OF 40 TO 50 MPH.
WARM MID LEVEL TEMPERATURES SHOULD KEEP A CAP OVER THE REST OF
THE AREA...SOUTH OF A LINE FROM ALBION TO FREMONT AND RED OAK.

A FRONTAL BOUNDARY SHOULD MOVE SLOWLY SOUTH ACROSS THE AREA
DURING THE NEXT 24 HOURS.  THERE IS A CHANCE OF THUNDERSTORMS
...MAINLY NORTH OF THE FRONT.  HOT...HUMID AND VERY UNSTABLE
CONDITIONS WILL PREVAIL ALONG AND SOUTH OF THE FRONT...BUT
AGAIN...WARM MID LEVEL TEMPERATURES SHOULD PROVIDE A CAP...
AND TEND TO INHIBIT THUNDERSTORM DEVELOPMENT.  SEVERE WEATHER
IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:17 AM CDTSevere Thunderstorm WarningOAXKnox43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.